Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 110, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2019, 5:39 PM CDT for Richland County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2019, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 26, 2019, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Richland County, IL
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 3:10 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 310 PM CDT Wed Jun 26 2019 .SHORT TERM...(This evening through Thursday) ISSUED AT 310 PM CDT Wed Jun 26 2019 Central Illinois remains near a weak frontal boundary draped from Lake Erie, through northern Illinois, into the northern Plains. This front is forecast to push north as ridging aloft amplifies over the Plains over the upcoming day. Thunderstorms have developed this afternoon along what appears to be an outflow boundary from earlier convection in the mid Missouri Valley region, roughly along the Illinois River. Outflows from these cells should spread outward through the remainder of the afternoon and evening, promoting additional thunderstorms. Storms should generally be slow moving, but could be strong with hail and gusty downburst winds due to strong instability over the region. SPC has indicated a slight risk of severe thunderstorms from around I-72 southward, with a marginal risk to the north. Overnight, storms should diminish steadily through the evening with weak forcing and shear. Lows should reach the upper 60s. As the ridge continues to amplify Thursday, expect high temperatures increasing slightly, reaching around 90 degrees with heat index in the mid 90s. Thunderstorm chances should be minimal, and confined to areas north of I-74 closer to the frontal zone across northern IL. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 310 PM CDT Wed Jun 26 2019 As the ridge builds Friday through the weekend, any lifting mechanisms should track generally north of the central IL forecast area, for a mainly dry forecast until Tuesday. Temperatures should maintain above normal values in the lower 90s, with daily afternoon heat index values generally in the upper 90s. Similarly, warm lows in the lower 70s can be expected. Models hint at the potential for a few stronger upper level waves propagating through the northern U.S. next work week to suppress the central U.S. ridge, and potentially bring precipitation back to central IL. Coincident with this feature, temperatures would cool slightly as well. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1205 PM CDT Wed Jun 26 2019 Primarily VFR conditions are expected the next 24 hours, although isolated to scattered thunderstorm development is expected this afternoon though evening. This could result in isolated MVFR cigs/vsbys and strong gusty and variable winds. However, timing and location of potential thunderstorms remains uncertain and doesn't warrant more than VCTS mention at this time. Thunderstorms should clear out by midnight. Winds SW under 12 kts this afternoon and early evening, diminishing to around 5 kts by 03Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jun 26, 3:15 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 315 PM CDT Wed Jun 26 2019 ILZ027>031-036>038-271100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible through this evening. Severe weather is not expected: however, a few cells could produce gusty winds and hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will be possible Thursday afternoon; however, severe weather is not expected. Minor flooding will continue along the Illinois River downstream from Henry through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-041-047-049-050-271100- Cass-Mason-Morgan-Schuyler-Scott- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will continue through this evening. A few of the storms could become severe...with damaging wind gusts, large hail, and localized flash flooding possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Moderate flooding will continue along the Illinois River downstream from Havana through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. ILZ042>046-048-051>057-061-271100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible through this evening. A few of the storms could become severe...with damaging wind gusts, large hail, and localized flash flooding possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will be possible Thursday afternoon; however, severe weather is not expected. Minor flooding will continue to subside along the Sangamon River over the next few days...with all points expected to be below flood stage by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. ILZ062-063-066>068-071>073-271100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible through this evening. A few of the storms could become severe...with damaging wind gusts, large hail, and localized flash flooding possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will be possible Thursday afternoon; however, severe weather is not expected. Minor flooding will subside along the Wabash and Little Wabash rivers by Friday...but will continue along portions of the Embarras River into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Barnes
In the hours before
Special weather statement, Jun 26, 4:57 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
457 PM CDT Wed Jun 26 2019
ILZ066-071-262245-
Clay-Effingham-
457 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND EFFINGHAM COUNTIES
UNTIL 545 PM CDT...
At 453 PM CDT, Doppler radar was tracking strong thunderstorms
moving into Effingham and Clay Counties Movement was northeast at 10
mph.
Isolated nickel size hail and wind gusts up to 50 mph will be
possible with these storms.
Locations impacted include...
Effingham, Flora, Altamont, Teutopolis, Louisville, Clay City,
Watson, Dieterich, Edgewood, Xenia, Bible Grove, Iola, Sailor
Springs, Ingraham, Mason, Oskaloosa, Heartville, Wendelin, Effingham
County Airport and Elliotstown.
This includes the following highways...
Interstate 57 between mile markers 143 and 159.
Interstate 70 between mile markers 78 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 8869 3891 8870 3891 8881 3906 8881
3908 8879 3915 8839 3907 8836 3886 8836
3885 8828 3878 8825 3873 8826 3873 8829
3866 8827 3863 8830 3860 8825
TIME...MOT...LOC 2153Z 250DEG 10KT 3905 8876 3877 8903
37Special weather statement, Jun 26, 5:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
525 PM CDT Wed Jun 26 2019
ILZ071>073-262300-
Clay-Richland-Lawrence-
525 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE...SOUTHERN
JASPER...RICHLAND AND SOUTHEASTERN CLAY COUNTIES UNTIL 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Clay City to 7 miles northwest of Albion.
Movement was northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Olney, Flora, Clay City, Noble, Parkersburg, Calhoun, Sailor Springs,
Schnell, Wakefield, Wendelin, Berryville and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3860 8816 3860 8841 3866 8847 3885 8829
3885 8815 3857 8791 3857 8814
TIME...MOT...LOC 2225Z 224DEG 15KT 3870 8832 3846 8814
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 55 min |
| Jun 25, 9:09 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 51 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 48 min |
| Jun 26, 4:57 PM CDT | Special Weather Statement | ILX | Clay, Effingham | 48 min |
| Jun 26, 5:25 PM CDT | Special Weather Statement | ILX | Richland | 35 min |
| Jun 26, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 29 min |
| Jun 26, 5:42 PM CDT | Special Weather Statement | ILX | Stark | 48 min |
| Jun 26, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 47 min |
| Jun 26, 6:02 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 23 min |
| Jun 26, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 18 min |
| Jun 26, 6:18 PM CDT | Flash Flood Warning | ILX | Clay, Effingham, Richland | 5 hr |
| Jun 26, 6:25 PM CDT | Flash Flood Warning | ILX | Knox, Stark | 5 hr |
| Jun 26, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.